Advertisement

A new example of an algebraic surface with canonical map of degree 16

  • Nguyen  BinEmail author
Article
  • 61 Downloads

Abstract

In this note, we construct a minimal surface of general type with geometric genus \( p_g =4 \), self-intersection of the canonical divisor \( K^2 = 32\), and irregularity \( q = 1 \) such that its canonical map is an Abelian cover of degree 16 of \(\mathbb P^1\times \mathbb P^1\).

Keywords

Surfaces of general type Canonical maps Abelian covers 

Mathematics Subject Classification

14J29 

Notes

Acknowledgements

The author is deeply indebted to Margarida Mendes Lopes for all her help and thanks Carlos Rito for many interesting conversations and suggestions. Thanks are also due to the anonymous referee for his/her thorough reading of the paper and suggestions.

References

  1. 1.
    Alexeev, V., Pardini, R.: Non-normal Abelian covers. Compos. Math. 148(4), 1051–1084 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Barth, W.P., Hulek, K., Peters, C.A.M., Van de Ven, A.: Compact Complex Surfaces, 2nd ed., vol. 4 of Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics]. Springer, Berlin (2004)Google Scholar
  3. 3.
    Beauville, A.: L’application canonique pour les surfaces de type général. Invent. Math. 55(2), 121–140 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Beauville, A.: Complex Algebraic Surfaces, 2nd ed., vol. 34 of London Mathematical Society Student Texts. Cambridge University Press, Cambridge. Translated from the 1978 French original by R. Barlow, with assistance from N. I. Shepherd-Barron and M. Reid (1996)Google Scholar
  5. 5.
    Du, R., Gao, Y.: Canonical maps of surfaces defined by Abelian covers. Asian J. Math. 18(2), 219–228 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Gleissner, C., Pignatelli, R., Rito, C.: New surfaces with canonical map of high degree. ArXiv e-prints (2018)Google Scholar
  7. 7.
    Pardini, R.: Abelian covers of algebraic varieties. J. Reine Angew. Math. 417, 191–213 (1991)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Pardini, R.: Canonical images of surfaces. J. Reine Angew. Math. 417, 215–219 (1991)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Persson, U.: Double coverings and surfaces of general type. In: Algebraic Geometry (Proc. Sympos., Univ. Tromsø Tromsø, 1977), vol. 687 of Lecture Notes in Math. Springer, Berlin, 168–195 (1978)Google Scholar
  10. 10.
    Rito, C.: New canonical triple covers of surfaces. Proc. Am. Math. Soc. 143(11), 4647–4653 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Rito, C.: A surface with canonical map of degree 24. Int. J. Math. 28(6), 1750041 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Rito, C.: A surface with \(q=2\) and canonical map of degree 16. Michigan Math. J. 66(1), 99–105 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Tan, S.L.: Surfaces whose canonical maps are of odd degrees. Math. Ann. 292(1), 13–29 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Xiao, G.: Algebraic surfaces with high canonical degree. Math. Ann. 274(3), 473–483 (1986)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Center for Mathematical Analysis, Geometry and Dynamical Systems Departamento de Matemática, Instituto Superior TécnicoUniversidade de LisboaLisboaPortugal

Personalised recommendations